Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the choice of parameter in a method for the inversion of Fourier series

Authors: M. Di Natale, L. Gotusso, R. Pavani and D. Roux
Journal: Math. Comp. 58 (1992), 737-744
MSC: Primary 65T10
MathSciNet review: 1122063
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The a priori evaluation of the pointwise approximation, by a regularization method suggested earlier, of a $ {L^1}$ periodic function f, when only noisy Fourier coefficients of f are known, is given here in a formulation more suitable for numerical verification. A careful evaluation of the constants involved in the formulas is also provided. Finally, a procedure is described of a statistical check performed in order to verify whether the theoretically suggested value of the regularization parameter is a good choice with respect to functions generally arising in applications.

References [Enhancements On Off] (What's this?)

  • [1] Abstracts Amer. Math. Soc. 10 (1989), p. 235.
  • [2] L. De Michele, M. Di Natale, and D. Roux, Sharp properties of a regularization method for inversion of Fourier series, Proc. Meeting "Trends in Functional Analysis and Approximation Theory," Atti Sem. Mat. Fis. Univ. Modena 39 (1991), 253-267.
  • [3] A. Erdélyi, W. Magnus, F. Oberhettinger, and F. G. Tricomi, Tables of integral transforms, Vol. 1, McGraw-Hill, New York, 1954.
  • [4] L. Gotusso, R. Pavani, and D. Roux, Numerical results from a regularization method for inversion of Fourier series, Rend. Mat. (7) 10 (1990), 423-438. MR 1080308 (91j:42001)
  • [5] L. Gotusso and D. Roux, Teoria, analisi numerica e valutazione dei risultati di un metodo per l'inversione delle serie di Fourier, Atti Accad. Sci. Lettere Arti Palermo (to appear).
  • [6] L. Gotusso, D. Roux, and P. Zanzi, Sul calcolo di una costante relativa ad un metodo di inversione delle serie di Fourier, Istit. Lombardo Accad. Sci. Lett. Rend. A 124 (1990), 85-98. MR 1267851 (94k:65196)
  • [7] V. A. Morozov, Methods for solving incorrectly posed problems, Springer-Verlag, New York, 1984. MR 766231 (86d:65005)
  • [8] W. H. Press, B. P. Flannery, S. A. Teukolsky, and W. T. Vetterling, Numerical recipes, Cambridge Univ. Press, 1986. MR 833288 (87m:65001a)
  • [9] E. M. Stein and G. Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton Univ. Press, Princeton, NJ, 1971. MR 0304972 (46:4102)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65T10

Retrieve articles in all journals with MSC: 65T10

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society